Thanks for the reply! Lows are terrible. I’m on day five of Tresiba and steady so far but have to get the dose fine tuned. It sounds like people have better success with Tresiba as opposed to lantus
I haven’t had one for a week of two now. I get a low about every six months or so. Lantus isn’t the only long acting insulin that does that. My most recent one was with Semglee and the one before that did it as well. I use the vial and syringe so that I can keep my two different insulin separate in case I confuse them - long acting in a syringe that I write a date on after I open a fresh package, fast acting in a pen.
For me it seems like I have had the most problems injecting in the area horizontal to my naval, +/- 3" from center line for about 8" either way from the naval. After injecting if blood seeps out of the injection hole, good chance I hit a vein or capillary. I try to hold my syringe as close to parallel to the skin surface and try to get the injection just under my skin. A good sized bump forms under the skin from my 46 unit injection and may hurt for a few seconds but that technique seems to help me. The bump does not last long. Another person here recommended to slightly pull back on the plunger to see if blood enters the syringe. If it does, just move to a different spot.
I ALWAYS have two small 8 oz bottles of apple juice on hand to handle a potential low and make a note of it in my daily BS/insulin log that I have been keeping for almost 20 years now. Apple juice works fast for me. I can tell that something is wrong as I just feel strange all of a sudden about 15 minutes after the injection. One time I was riding my motorcycle to work and it hit me on the road. I was about 10 minutes from work and about 1/2 way from home. I made but it was tough. I was getting sweats pretty good but I made it to work and had juice there. I am lucky that I can tolerate lows around 30-40 without passing out. I have been thinking about getting a glucagon pen to carry with me along with apple juice and a stick test kit when I am traveling, off road riding or hiking.
This just happened to me on Tresiba. Twice actually and it was so frightening I ended up back on a pump. I injected into my thigh and the other into my butt and my blood went to 30… for 3.5 hours my blood hovered from 30-70 with FIVE cans on soda. I was certain I would die.
I hit a muscle and it absorbed within hours. Followed by 300 for 24 hours after due to the basal insulin being sucked up all at once. The shots almost caused me to have a nervous breakdown in the days following. It felt like eavey long acting insulin shot was another episode.
Wow I’m so sorry to hear that happened. That used to happen to me on lantus but I didn’t hit a muscle. I don’t think I hit a vein either. I’m on tresiba for a week now so far so good. Thanks for sharing your experience and I hope it doesn’t ever happen to you again!
This happens for no reason with pretty much all treatment options. Sometimes you absorb it better than other days, and sometimes our bodies just react differently.
I’m on a pump vacation right now. I left for a long weekend and my pump was sitting there next to the shower, and so yea, I’m on MDI. It took me a day to get it working right and my pump does a lot of the adjustments for me. But I’m doing ok with Lantus. And I can keep my sugars lower this way.
I haven’t had a drop from lantus it’s usually pretty predictable for me
Thanks for the reply! Ok on tresiba so far so good!